You've probably heard about different things that can stain your teeth. Drinking a lot of coffee, soda, tea, or wine, for example, can leave your teeth with a yellowish look to them. Tobacco use can also do this.
But if you are careful about how much soda you drink and don't smoke, what could cause you to end up with stained teeth? You might be surprised to learn that your medication may be the culprit. There are several different medications that can leave your teeth stained.
Most of the time, antibiotics won't affect your teeth at all. However, if you were given either doxycycline or tetracycline while you were a child, it's possible your teeth may become stained. These two antibiotics can affect the color of enamel in those who are under eight years old because their teeth are still in the process of developing.
It's also possible for antihistamines such as Benadryl and other over-the-counter products to cause stains on your teeth. If you routinely use one of these antihistamines, please let us know when you come in for your checkup. We will make certain to look for signs of staining and do our best to restore your pearly white smile.
High Blood Pressure Medication
Another medication that may affect the color of your enamel work to control high blood pressure. Many of these medications can affect tooth color. If you're concerned about your teeth becoming stained, talk to your doctor about the side effects of any high blood pressure medication you've been prescribed.
You probably don't expect your mouth wash to stain your teeth, but some actually can. Any mouth wash that includes cetylpyridinium chloride or chlorhexidine can stain your teeth, so be sure you read the list of ingredients carefully.
If you have stained teeth, we can help. Call us today to schedule a professional whitening session.
A better kind of dental practice for your entire family.